Inscrição na biblioteca: Guest
Portal Digital Begell Biblioteca digital da Begell eBooks Diários Referências e Anais Coleções de pesquisa
Journal of Porous Media
Fator do impacto: 1.752 FI de cinco anos: 1.487 SJR: 0.43 SNIP: 0.762 CiteScore™: 2.3

ISSN Imprimir: 1091-028X
ISSN On-line: 1934-0508

Volumes:
Volume 23, 2020 Volume 22, 2019 Volume 21, 2018 Volume 20, 2017 Volume 19, 2016 Volume 18, 2015 Volume 17, 2014 Volume 16, 2013 Volume 15, 2012 Volume 14, 2011 Volume 13, 2010 Volume 12, 2009 Volume 11, 2008 Volume 10, 2007 Volume 9, 2006 Volume 8, 2005 Volume 7, 2004 Volume 6, 2003 Volume 5, 2002 Volume 4, 2001 Volume 3, 2000 Volume 2, 1999 Volume 1, 1998

Journal of Porous Media

DOI: 10.1615/JPorMedia.v12.i12.20
pages 1139-1152

Analytical and Numerical Solution for One-Dimensional Two-Phase Flow in Homogeneous Porous Medium

Michal Benes
Faculty of Nuclear Sciences and Physical Engineering, Czech Technical University in Prague, Trojanova 13, 120 00 Prague, Czech Republic
Radek Fucik
Faculty of Nuclear Sciences and Physical Engineering, Czech Technical University in Prague, Trojanova 13, 120 00 Prague, Czech Republic
Jiri Mikyska
Faculty of Nuclear Sciences and Physical Engineering, Czech Technical University in Prague, Trojanova 13, 120 00 Prague, Czech Republic
Tissa H. Illangasekare
Center for Experimental Study of Subsurface Environmental Processes, Colorado School of Mines, USA

RESUMO

The article presents a comparison of a semianalytical and a numerical approach to a one-dimensional flow-function model of two-phase flow through a homogeneous porous medium which is used for validation of more complex numerical models of two-phase flow. The flow-function model equation can be treated analytically to obtain an implicit formula for the saturation, which is resolved iteratively. This approach, originally derived by McWhorter and Sunada (1990; 1992), is used in its improved version so that we are able to readily obtain the wetting-phase saturation for all parameter values. To enlarge the class of admissible boundary and initial conditions, we propose another approach which relies on a numerical algorithm which solves the flow-function model equation, based on the finite-difference method in space and time, yielding values of the solution at given time moments and on a spatial grid of positions. Our approach is demonstrated in a series of one-dimensional computations showing the accuracy, efficiency, and generality of the proposed algorithms.


Articles with similar content:

A MULTI-FIDELITY NEURAL NETWORK SURROGATE SAMPLING METHOD FOR UNCERTAINTY QUANTIFICATION
International Journal for Uncertainty Quantification, Vol.10, 2020, issue 4
Mohammad Motamed
DATA ASSIMILATION USING AN ADAPTIVE KALMAN FILTER AND LAPLACE TRANSFORM
Hybrid Methods in Engineering, Vol.2, 2000, issue 3
A. G. Nowosad, Haroldo F. de Campos Velho, A. Rios Neto
HYBRID SOLUTIONS FOR CONTAMINANT TRANSPORT IN FRACTURED POROUS MEDIA
Hybrid Methods in Engineering, Vol.4, 2002, issue 1&2
Mikhail D. Mikhailov, M. Ungs, Renato M. Cotta
A STOCHASTIC COLLOCATION METHOD FOR VOLTERRA INTEGRO-DIFFERENTIAL EQUATIONS WITH WEAKLY SINGULAR KERNELS AND RANDOM INPUTS
International Journal for Uncertainty Quantification, Vol.10, 2020, issue 2
Lijun Yi, Ling Guo
A NUMERICAL STUDY OF TWO-DIMENSIONAL SOLUTE TRANSPORT IN A GROUNDWATER PATHWAY VIA THE INTEGRAL TRANSFORM METHOD
Hybrid Methods in Engineering, Vol.2, 2000, issue 1
Marco A. Leal, Nerbe J. Ruperti, Jr.